Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 2:32 PM EDT for 4 counties in Georgia. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 2:32 PM EDT (18:32 UTC)
- Expired
- Mar 27, 2011, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:50 PM EDT | HAIL 1.5 | Cobbtown, GA | SPOTTER CALLED BACK WITH LARGER HAIL NOW FALLING AT HIS HOUSE. |
| Mar 27, 2:51 PM EDT | HAIL 1 | 4 Nnw Collins, GA | SPOTTER WAS DRIVING ON HWY 57 BETWEEN COBBTOWN AND COLLINS. |
| Mar 27, 3:02 PM EDT | HAIL 1.75 | 5 N Claxton, GA | SPOTTER REPORTED GOLF BALL SIZE HAIL. |
| Mar 27, 3:09 PM EDT | HAIL 2.5 | 7 N Claxton, GA | HAIL COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 9:55 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS52 KCHS 271832
SVRCHS
GAC031-043-109-267-271930-
/O.NEW.KCHS.SV.W.0012.110327T1832Z-110327T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 330 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM METTER TO 15
MILES WEST OF ALINE...MOVING EAST AT 60 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PING PONG SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALINE...METTER...REGISTER...PULASKI...COLLINS...MANASSAS...
BELLVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3240 8221 3245 8208 3246 8195 3244 8186
3239 8179 3230 8178 3211 8198 3217 8219
3230 8223 3234 8225
TIME...MOT...LOC 1832Z 289DEG 53KT 3239 8207 3227 8236
$$3 follow-up statements
365
WWUS52 KCHS 271852
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT SUN MAR 27 2011
GAC031-043-109-267-271930-
/O.CON.KCHS.SV.W.0012.000000T0000Z-110327T1930Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
252 PM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL BULLOCH...CANDLER...NORTHWESTERN TATTNALL AND
NORTHWESTERN EVANS COUNTIES...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PARISH TO 6 MILES SOUTHWEST
OF COBBTOWN...OR ALONG A LINE EXTENDING FROM METTER TO 6 MILES EAST
OF LYONS...MOVING EAST AT 60 MPH.
AT 250 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PING PONG SIZE
HAIL IN COBBTOWN.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...COBBTOWN...COLLINS...MANASSAS...METTER...PULASKI AND
REGISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.
&&
LAT...LON 3240 8221 3245 8208 3246 8195 3244 8186
3239 8179 3230 8178 3211 8198 3217 8219
3230 8223 3234 8225
TIME...MOT...LOC 1851Z 289DEG 53KT 3238 8195 3221 8215
$$803
WWUS52 KCHS 271902
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT SUN MAR 27 2011
GAC031-043-109-267-271930-
/O.CON.KCHS.SV.W.0012.000000T0000Z-110327T1930Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
302 PM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL BULLOCH...SOUTHEASTERN CANDLER...NORTH CENTRAL
TATTNALL AND NORTHWESTERN EVANS COUNTIES...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW HOPE TO UNDINE...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF STATESBORO TO 9
MILES NORTHWEST OF CLAXTON...MOVING EAST AT 60 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...REGISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.
&&
LAT...LON 3215 8194 3220 8212 3228 8211 3232 8206
3240 8190 3244 8187 3244 8186 3239 8179
3230 8178
TIME...MOT...LOC 1902Z 289DEG 53KT 3230 8182 3221 8201
$$064
WWUS52 KCHS 271921
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN MAR 27 2011
GAC031-043-109-267-271931-
/O.EXP.KCHS.SV.W.0012.000000T0000Z-110327T1930Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
321 PM EDT SUN MAR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BULLOCH...
SOUTHEASTERN CANDLER...NORTH CENTRAL TATTNALL AND NORTHWESTERN EVANS
COUNTIES WILL EXPIRE AT 330 PM EDT...
AT 321 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3215 8194 3220 8212 3228 8211 3232 8206
3240 8190 3244 8187 3244 8186 3239 8179
3230 8178
TIME...MOT...LOC 1921Z 289DEG 53KT 3221 8151 3212 8170
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:46 PM EDT, 46 minutes earlier.
Area forecast discussion, Mar 27, 1:46 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 146 PM EDT SUN MAR 27 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE NORTHERN SOUTH CAROLINA ZONES THIS HOUR...WHILE STRONGER CONVECTION TO THE WEST IS RAPIDLY TRACKING ALONG THE LINGERING FRONT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH THE AFTERNOON...AS THE ENVIRONMENT REMAINS CONDUCIVE FOR STRONG TO SEVERE CONVECTION TODAY. THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG BOUNDARIES. WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER COULD SLOW WARMING AND DESTABILIZATION. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE TRENDS AND NUMBERS. MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE. THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE AGAIN. AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER 50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER 40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST. HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE. LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY. CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND 23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF. CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY. && .MARINE... A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT. ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 27, 10:32 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1032 AM EDT SUN MAR 27 2011 AMZ374-281445- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1032 AM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME SEVERE THROUGH LATE AFTERNOON. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-281445- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 1032 AM EDT SUN MAR 27 2011 ...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Mar 27, 2:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL BEAUFORT 32.44N 80.68W
03/27/2011 M1.75 INCH BEAUFORT SC PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL IN SHELL POINT
AREA.
&&
EVENT NUMBER CHS1100182
JRLLocal storm report, Mar 27, 2:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 ENE PARRIS ISLAND 32.37N 80.65W
03/27/2011 E1.75 INCH BEAUFORT SC TRAINED SPOTTER
DIME TO NICKEL SIZE AND A FEW GOLF BALL SIZE HAIL
REPORTED AT THE SOUTH CAROLINA NATIONAL GOLF CLUB.
&&
EVENT NUMBER CHS1100183
JRLLocal storm report, Mar 27, 2:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 5 NW CLYO 32.53N 81.33W
03/27/2011 EFFINGHAM GA TRAINED SPOTTER
ONE TREE DOWN ON POWERLINES ALONG CLYO-KILDARE ROAD.
&&
EVENT NUMBER CHS1100184
JHPLocal storm report, Mar 27, 2:24 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL BEAUFORT 32.44N 80.68W
03/27/2011 M1.25 INCH BEAUFORT SC PUBLIC
HALF DOLLAR SIZE HAIL BROKE CAR WINDOW ON SHELL POINT
RD.
&&
EVENT NUMBER CHS1100186
JRLLocal storm report, Mar 27, 2:27 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 E PORT ROYAL 32.39N 80.64W
03/27/2011 E1.75 INCH BEAUFORT SC TRAINED SPOTTER
GOLF BALL SIZE HAIL FELL FOR 15 MINUTES BETWEEN 145 PM
AND 200 PM. HAIL COVERED THE GROUND.
&&
EVENT NUMBER CHS1100187
JHPLocal storm report, Mar 27, 2:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL BROOKLET 32.38N 81.66W
03/27/2011 E1.00 INCH BULLOCH GA LAW ENFORCEMENT
&&
EVENT NUMBER CHS1100189
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 61 min |
| Mar 26, 8:18 PM EDT | Special Weather Statement | CHS | Bulloch | 42 min |
| Mar 27, 11:18 AM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| Mar 27, 11:47 AM EDT | Special Weather Statement | CHS | Screven | 43 min |
| Mar 27, 1:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Mar 27, 1:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 27, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 64 min |
| Mar 27, 1:46 PM EDT | Special Weather Statement | CHS | Burke | 29 min |
| Mar 27, 1:48 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 26 min |
| Mar 27, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 62 min |
| Mar 27, 2:26 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 27, 2:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Chatham, Effingham | 64 min |
| Mar 27, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 62 min |
| Mar 27, 3:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans | 55 min |
| Mar 27, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty | 63 min |
| Mar 27, 3:20 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Mar 27, 3:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 27, 3:38 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Mar 27, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 60 min |
| Mar 27, 3:48 PM EDT | Special Marine Warning | CHS | 48 min | |
| Mar 27, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 58 min |
| Mar 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Evans, Liberty | 64 min |
| Mar 27, 4:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Tattnall | 34 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | CHS | Long | 34 min |
| Mar 27, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 53 min |
| Mar 27, 4:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Mar 27, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 48 min |
| Mar 27, 4:57 PM EDT | Special Marine Warning | CHS | 59 min | |
| Mar 27, 5:09 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 31 min |
| Mar 27, 5:14 PM EDT | Special Weather Statement | CHS | Long | 31 min |
| Mar 27, 5:52 PM EDT | Special Weather Statement | CHS | Liberty, Long | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.